Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Chicago, IL

May 19, 2013Lee County, Ogle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at May 19, 2013, 7:44 PM CDT for Lee County, Ogle County, Illinois. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 7:44 PM CDT (00:44 UTC)
Expired
May 19, 2013, 8:30 PM CDT
In force
46 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lee County, IL, Ogle County, IL

The radar

The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 8:05 PM CDTTSTM WND GST 505 Nw Polo, ILESTIMATED 40 TO 50 MPH WIND GUSTS ON LEADING EDGE OF THUNDERSTORMS. SMALL TREE BRANCHES DOWN.
May 19, 8:20 PM CDTTSTM WND GST 60Franklin Grove, ILESTIMATED GUST TO 60 MPH. SEVERE DUST STORM REPORTED WITH NEAR ZERO VISIBILITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2039 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WUUS53 KLOT 200044
SVRLOT
ILC103-141-200130-
/O.NEW.KLOT.SV.W.0013.130520T0044Z-130520T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
744 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN NORTH CENTRAL ILLINOIS...
  OGLE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 830 PM CDT

* AT 741 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 17 MILES WEST OF COLETA TO EMERSON TO WALNUT...
  AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WALTON AROUND 755 PM CDT.
  DIXON AND AMBOY AROUND 800 PM CDT.
  POLO AROUND 805 PM CDT.
  FRANKLIN GROVE AROUND 810 PM CDT.
  MOUNT MORRIS AND ASHTON AROUND 815 PM CDT.
  OREGON AND FORRESTON AROUND 820 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HARMON...NELSON...LEAF
RIVER...ADELINE AND DAVIS JUNCTION.

OTHER LOCATIONS AFFECTED...
CASTLE ROCK STATE PARK...LEE COUNTY FAIRGROUNDS...LOWDEN STATE
PARK...OGLE COUNTY FAIRGROUNDS...SAUK VALLEY COLLEGE...WHITE PINES
STATE PARK...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHICAGO.

&&

LAT...LON 4220 8917 4215 8917 4215 8908 4189 8901
      4158 8931 4158 8962 4192 8963 4193 8969
      4220 8970
TIME...MOT...LOC 0043Z 225DEG 41KT 4187 9010 4177 8979
          4157 8954

HAIL...<.75IN
WIND...60MPH

$$
1 follow-up statement
234 
WWUS53 KLOT 200104
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
804 PM CDT SUN MAY 19 2013

ILC103-141-200130-
/O.CON.KLOT.SV.W.0013.000000T0000Z-130520T0130Z/
OGLE IL-LEE IL-
804 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LEE AND OGLE
COUNTIES UNTIL 830 PM CDT...

AT 755 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF COLETA TO STERLING TO
WALTON...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  POLO AND FRANKLIN GROVE AROUND 810 PM CDT.
  MOUNT MORRIS AND ASHTON AROUND 815 PM CDT.
  OREGON AND FORRESTON AROUND 820 PM CDT.
  BYRON AND ROCHELLE AROUND 825 PM CDT.
  STILLMAN VALLEY AROUND 830 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LEAF RIVER...ADELINE AND DAVIS
JUNCTION.

OTHER LOCATIONS AFFECTED...
CASTLE ROCK STATE PARK...LEE COUNTY FAIRGROUNDS...LOWDEN STATE
PARK...OGLE COUNTY FAIRGROUNDS...SAUK VALLEY COLLEGE...WHITE PINES
STATE PARK...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS...AND LAW ENFORCEMENT 
OFFICERS HAVE REPORTED DOWNED TREES WITH THESE STORMS.  SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHICAGO.

&&

LAT...LON 4220 8917 4215 8917 4215 8908 4189 8901
      4158 8931 4158 8962 4192 8963 4193 8969
      4220 8970
TIME...MOT...LOC 0102Z 225DEG 41KT 4202 8989 4192 8958
          4172 8933

HAIL...<.75IN
WIND...60MPH

$$



KREIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:10 PM CDT, 34 minutes earlier.

Area forecast discussion, May 19, 7:10 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
710 PM CDT SUN MAY 19 2013

.MESOSCALE DISCUSSION...
709 PM CDT

CONTINUING TO MONITOR STRONG CONVECTION IN NORTHWEST IL AND
ENVIRONMENTAL TRENDS AHEAD OF IT. THERE IS A LIKELIHOOD FOR SOME
OF THIS TO REACH THE NORTHWESTERN AND WESTERN FORECAST AREA...BUT
SEVERE POTENTIAL MAY BE LIMITED.

THE CONVECTION THAT DEVELOPED NEAR THE MISSISSIPPI RIVER LATE THIS
AFTERNOON WAS AND CONTINUES TO BE ON THE FRONT EDGE OF AN
INCREASING MID-LEVEL JET. THIS IS ALSO ON A SURFACE WARM FRONT
AND HIGH T/TD TONGUE WITH ASSOCIATED LARGE CAPE OF 3500+ J/KG
VERIFIED BY THE 00Z DVN RAOB DATA. RADAR AND OBSERVATION TRENDS
SHOW THAT THE STORM AREA NEAR GALESBURG HAS AN ORGANIZED STRUCTURE
AND IS MOVING MORE ENE AND DEVIANT FROM THE MEAN STEERING
FLOW...WITH GALESBURG HAVING GUSTED TO 39 KT. BUNKERS MOTION
VECTORS INDICATE THIS SHOULD CONTINUE TO MOVE NORTHEAST LIKELY
AROUND 30 KT AND BE THE PRIMARY STORM AREA THAT COULD IMPACT
WESTERN LASALLE/LEE/OGLE/WINNEBAGO COUNTIES BETWEEN 830 AND 1100
PM. DEEP LAYER SHEAR OF AROUND 40 KT SHOULD INCREASE TO 50-55 KT
BY LATE EVE AND SUPPORT ORGANIZED AND REGENERATING STORMS IN NW
IL...WHICH IS SUPPORTED BY A PORTION OF THE CONVECTIVE ALLOWING
GUIDANCE. THESE LOOK TO MAINTAIN AT LEAST A WIND AND HAIL THREAT
INTO THE MID TO LATE EVE AND A WATCH MAY BE NEEDED...PER SPC
SWOMCD.

MTF/KREIN

&&

.DISCUSSION...

308 PM...CONVECTIVE/PRECIP POTENTIAL REMAINS THE MAIN FORECAST
CONCERN/CHALLENGE...THROUGH MID WEEK.

THUNDERSTORMS THAT DEVELOPED ACROSS WESTERN IL LATE THIS MORNING
DISSIPATED AS THEY MOVED NORTHEAST INTO A VERY CAPPED ATMOSPHERE
WHILE THUNDERSTORMS THAT DEVELOPED A BIT FURTHER NORTH AND ARE NOW
MOVING ACROSS FAR SOUTHERN WI APPEAR TO BE ASSOCIATED WITH A WAVE
MOVING ACROSS IOWA. THIS ACTIVITY HAS ALSO STRUGGLED TO SHIFT EAST
DUE TO THE CAPPED ENVIRONMENT. THIS WAVE LIFTS NORTH THIS EVENING
AND IT APPEARS ANY ADDITIONAL THUNDERSTORMS WILL SPREAD ACROSS THE
AREA LATER THIS EVENING AND MORE LIKELY OVERNIGHT FROM CONVECTION
FIRING ACROSS THE PLAINS. SHORT TERM GUIDANCE CONTINUES TO SUGGEST
ADDITIONAL DEVELOPMENT ACROSS NORTHERN MISSOURI LATE THIS
AFTERNOON WHICH WOULD ARRIVE IN THE WESTERN CWA BY SUNSET BUT ITS
DIFFICULT TO SEE WHAT WAVE WOULD HELP KICK OFF THIS ACTIVITY BUT
HAVE MAINTAINED LOW CHANCE POPS THROUGH MID EVENING ACROSS THE
WESTERN CWA.

WITH THE EXPECTATION THAT OVERNIGHT CONVECTION WILL BE SPREADING
NORTHEAST AND DISSIPATING MONDAY MORNING...THIS SHOULD ALLOW FOR A
PERIOD OF DRY CONDITIONS INTO EARLY MONDAY AFTERNOON. CAP MONDAY
AFTERNOON IS MUCH WEAKER THAN TODAY AND EVEN APPEARS TO BE GONE
ACROSS WESTERN AREAS BY MID/LATE AFTERNOON. LITTLE CHANGE TO THE
AIRMASS OVER THE NEXT 24 HRS...PERHAPS DEWPOINTS SLIGHTLY HIGHER
THUS WHILE THUNDERSTORM COVERAGE/TIMING REMAINS UNCERTAIN...
ANYTHING THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE
WITH DAMAGING WINDS THE MAIN THREAT AND LARGE HAIL THE SECONDARY
THREAT.

FROM MONDAY NIGHT THROUGH WEDNESDAY MORNING...THERE AGAIN APPEARS
TO BE SOME CONSENSUS...ESPECIALLY WITH THE ECMWF/GEM FOR A SERIES
OF WAVES TO MOVE ACROSS THE WESTERN/SOUTHERN LAKES REGION AS THE
UPPER LOW SLOWLY SHIFTS EAST THROUGH MIDWEEK AND EVENTUALLY OPENS
INTO A TROUGH WITH A PERIOD OF THUNDERSTORMS/HEAVY RAIN MONDAY
NIGHT INTO TUESDAY MORNING AND THE AGAIN TUESDAY NIGHT INTO
WEDNESDAY MORNING. WITH PRECIPITABLE WATER VALUES APPROACHING 1.5
INCHES AND PLENTY OF LEVEL MOISTURE...LOCALLY HEAVY...PERHAPS EVEN
TORRENTIAL RAINFALL WILL BE POSSIBLE. STORM TOTAL MODEL QPF
AMOUNTS ARE STILL SOMEWHAT LOW RANGING IN THE 1 TO 2 INCHES BUT
SHOULD CONVECTION TRAIN OVER THE SAME AREAS...LOCALLY HIGHER
AMOUNTS ARE CERTAINLY POSSIBLE. THE MAIN SURFACE LOW MOVES EAST
ACROSS THE SOUTHERN LAKES WEDNESDAY INTO WEDNESDAY NIGHT WITH A
TRAILING COLD FRONT PUSHING SOUTH ACROSS THE AREA. THIS WILL USHER
IN MUCH COOLER AND DRIER CONDITIONS FOR END OF THE WEEK.

HIGHS TODAY HAVE REACHED IN THE MID/UPPER 80S MOST LOCATIONS WITH
SEVERAL LOCATIONS TAGGING 90 ACROSS THE WESTERN CWA. DEPENDING ON
CLOUDS AND CONVECTIVE TRENDS...UPPER 80S/LOWER 90S LOOK REASONABLE
AGAIN FOR MONDAY. SOUTHERLY WINDS SHOULD BE STRONG ENOUGH TO
PREVENT ANY LAKE COOLING BUT OUTFLOW FROM ANY THUNDERSTORMS COULD
TURN WINDS ONSHORE WITH MUCH COOLER TEMPERATURES. HIGHS ON TUESDAY
STILL POTENTIALLY INTO THE 80S BUT AGAIN DEPENDENT ON CLOUD COVER/
PRECIP TRENDS. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* A LAKE BREEZE WITH A WIND SHIFT TO EASTERLY IN CLOSE PROXIMITY
  TO BOTH AIRPORTS THROUGH 02Z.
* CHANCE OF TSRA LATE TONIGHT AND THROUGH ALL OF MONDAY...WITH THE
  MOST FAVORED TIMES HIGHLIGHTED IN THE TAFS.
* GUSTY SOUTH WINDS THROUGH MONDAY.

//DISCUSSION...UPDATED 00Z...

A COMPLEX AVIATION FORECAST WITH CHANCES OF THUNDERSTORMS FOR MUCH
OF MONDAY AND TUESDAY. INITIALLY...A LAKE BREEZE WHICH DEVELOPED
EARLIER HAD RETREATED DUE TO A WARM FRONT INFLUENCE...BUT NOW HAS
PUSHED BACK. PER COORDINATION WITH ORD TOWER THIS IS BASICALLY
SITTING OVER THE AIRFIELD AND SHOULD THROUGH 01Z OR SO. WIND GUSTS
AT TIMES WILL BE BETWEEN 10 TO 15 KT WITH SPEEDS FLUCTUATING
BETWEEN 100 AND 170 DEGREES. THIS FEATURE SHOULD REMAIN JUST EAST
OF MDW. THE ONLY OTHER WIND NOTE FOR TONIGHT IS THAT ALOFT A LOW-
LEVEL JET WILL ORIENT ITSELF OVER THE AREA WITH SW WINDS OF 35-40
KT ABOVE 1500 FT. THIS DOES NOT LOOK TO PRESENT TRUE LLWS...BUT
MAY BE CLOSE...NAMELY AT RFD.

AS FOR CONVECTION...ONGOING STORMS IN WESTERN IL HAVE A FAVORABLE
ENVIRONMENT AND RADAR TRENDS TO EVOLVE NORTHEAST INTO PART OF THE
FAR WESTERN TRACON AREA AND NEAR RFD. SOME OF THESE COULD HAVE
SOME GUSTY WINDS NEAR RFD. THE BETTER CHANCE FOR STORMS AT
CHICAGOLAND TAF SITES ARRIVES ON MONDAY AND MONDAY
NIGHT...ALTHOUGH IT IS TOUGH TO TIME THE BEST WINDOW. IT IS
EXPECTED THAT THE NUMEROUS STORM COMPLEXS OVER THE PLAINS/MO/IA
WILL FADE LATE TONIGHT INTO THE MORNING AS THEY HAD EAST...BUT THE
REMNANTS COULD BRING SCT SHRA/TSRA TO THE AREA IN THE MORNING.
MONDAY WILL PRESENT LESS OF A CAP IN THE ATMOSPHERE SO AT LEAST
SCATTERED CONVECTION WILL PROBABLY BE SEEN IN NORTHERN IL BY LATE
AFTERNOON/EVE.

WITH A TIGHTER PRESSURE GRADIENT AND CONTINUED PRESSURE FALLS
ACROSS THE AREA ON MONDAY...SOUTHERLY WINDS SHOULD SEE GUSTS TO
THE 25 KT BALLPARK DURING THE LATE MORNING AND AFTERNOON ACROSS
ALL TAF SITES.

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* HIGH CONFIDENCE THAT THE LAKE BREEZE WILL REMAIN OVER/VERY
  CLOSE TO ORD THROUGH 01Z. MEDIUM CONFIDENCE ON SPEEDS. HIGH
  CONFIDENCE ON WIND TRENDS AFTER 02Z.
* MEDIUM CONFIDENCE ON MORNING SHRA CHANCES.
* MEDIUM CONFIDENCE IN AT LEAST HAVING CONVECTION IN THE REGION ON
  MONDAY AFTERNOON AND EVE BUT LOW CONFIDENCE ON SPECIFIC TIMING.

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

TUESDAY...PERIODS OF TSRA. GUSTY SW WINDS.
WEDNESDAY...LIKELY TSRA DURING THE DAY. CHC DURING THE NIGHT.
            POTENTIAL FOR MVFR CIGS.
THURSDAY...CHANCE OF SHRA.
FRIDAY...VFR LIKELY. GUSTY NE WINDS.
SATURDAY...CHC OF TSRA DURING THE NIGHT.

MTF

&&

.MARINE...
159 PM CDT

THE MAIN WEATHER MAKER FOR THE NEXT FEW DAYS WILL BE THE SURFACE
LOW...CURRENTLY ACROSS THE PLAINS. THIS STORM SYSTEM IS EXPECTED TO
MOVE EAST-NORTHEASTWARD TOWARDS THE MID MISSOURI VALLEY TONIGHT INTO
MONDAY MORNING. AS IT DOES SO...AN ASSOCIATED SURFACE WARM
FRONT...EXTENDING EASTWARD ACROSS NORTHERN ILLINOIS AND
INDIANA...WILL MOVE NORTHWARD ACROSS AT THE SOUTHERN HALF TO TWO
THIRDS OF THE LAKE LATER TONIGHT AND ON MONDAY. IN THE WAKE OF THIS
FRONT...THE WINDS WILL SHIFT MORE SOUTHERLY AND SHOULD INCREASE UP
TO 15 TO 25 KT BY MONDAY. HOWEVER...TO THE NORTH OF THIS
FRONT...WINDS WILL PRIMARILY REMAIN EASTERLY AT AROUND THE SAME
MAGNITUDE.

THE OTHER CONCERN WILL BE THE THREAT FOR PERIODS OF DENSE MARINE FOG
LATER TONIGHT AND INTO AT LEAST THE FIRST PART OF THE WEEK. AS
THIS WARM FRONT LIFTS OVER THE LAKE...MUCH HIGHER DEW POINTS WILL
MOVE OVER THE RELATIVELY COLD WATER...POSSIBLY RESULTING IN SOME FOG
DEVELOPMENT.

IT APPEARS THAT THE SURFACE LOW WILL SLOWLY MOVE EASTWARD ACROSS THE
MID MISSISSIPPI VALLEY AND TO NEAR SOUTHERN LAKE MICHIGAN BY MID
WEEK AND THEN CONTINUE EASTWARD ACROSS THE LOWER GREAT LAKES REGION
LATER IN THE WEEK. THIS SHOULD ALLOW WARM FRONT TO SHIFT BACK
SOUTHWARD WITH TIME DURING THE WEEK. DURING THIS TIME...THE WIND
DIRECTIONS WILL PRIMARILY BECOME EAST NORTHEASTWARD 15 TO 25 KT
NORTH OF THE FRONT. LATER IN THE WEEK...AS THE SURFACE
LOW PASSES EAST OF LAKE MICHIGAN...THE WINDS STILL LOOK TO BE RATHER
STOUT UP TO 30 KT OUT OF THE NORTH FOR A PERIOD AS A GOOD AREA OF
HIGH PRESSURE BUILDS EASTWARD ACROSS ONTARIO AND THE UPPER GREAT
LAKES REGION.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 19, 7:36 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
736 PM CDT SUN MAY 19 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
210045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
736 PM CDT SUN MAY 19 2013 /836 PM EDT SUN MAY 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS WHICH MAY PRODUCE...
   WIND GUSTS TO 65 MPH.
   HAIL TO ONE INCH IN DIAMETER.
   LOCALLY HEAVY RAIN.
   CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  AREAS OF THUNDERSTORMS WILL BE SEEN ACROSS NORTH CENTRAL
  ILLINOIS DURING THE MID TO LATE EVENING WHICH WILL HAVE SEVERE
  WEATHER POTENTIAL. THERE THEN WILL BE A CHANCE FOR THUNDERSTORMS
  IN THE OVERNIGHT HOURS...FIRST ACROSS NORTH CENTRAL ILLINOIS AND
  THEN SPREADING EAST ACROSS THE REST OF THE AREA TOWARD DAYBREAK.

  DISCUSSION:

 THUNDERSTORMS OVER NORTHWEST ILLINOIS WILL MOVE NORTHEAST INTO NORTH
 CENTRAL ILLINOIS THROUGH THE EVENING. THESE STORMS HAVE HAD A
 HISTORY OF SOME SEVERE WEATHER AND WILL MAINTAIN THAT THREAT
 THROUGH MIDNIGHT OR SO. MORE STORMS OVER THE PLAINS WILL MOVE
 NORTHEAST OVERNIGHT. WHILE THESE THUNDERSTORMS ARE EXPECTED TO BE
 IN A DISSIPATING STAGE...THERE WILL REMAIN A CHANCE OF SEVERE
 WEATHER...GENERALLY ALONG AND WEST OF A ROCKFORD TO PONTIAC LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY
NIGHT WITH THE POTENTIAL FOR SEVERE WEATHER DURING THIS SAME TIME
PERIOD ACROSS THE ENTIRE AREA. THE MAIN SEVERE WEATHER THREATS
WILL BE DAMAGING WIND GUSTS AND LARGE HAIL.

HEAVY RAIN WILL ALSO BE POSSIBLE FROM ANY OF THE THUNDERSTORMS
THAT FORM ALONG WITH PERIODS OF HEAVY RAIN ESPECIALLY MONDAY
NIGHT INTO TUESDAY MORNING AND AGAIN TUESDAY NIGHT INTO WEDNESDAY
MORNING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 3 INCHES IN
SOME AREAS. THESE RAINFALL AMOUNTS COULD CAUSE LOCALIZED
FLOODING... ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TEMPORARILY ACROSS NORTH CENTRAL
ILLINOIS THIS EVENING.

&&

LMZ740>745-210045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
736 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE WIND GUSTS GREATER THAN
35 KNOTS.

PATCHY FOG WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY
NIGHT WITH THE POTENTIAL FOR SEVERE WEATHER DURING THIS SAME TIME
PERIOD. THE MAIN SEVERE WEATHER THREATS WILL BE WIND GUSTS
GREATER THAN 35 KNOTS AND LARGE HAIL.

STRONG WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT ON
MONDAY. STRONG WINDS AND HIGH WAVES MAY CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT THURSDAY THROUGH FRIDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-210045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
736 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF FOG WILL BE POSSIBLE ACROSS THE ENTIRE LAKE.

THERE IS A CHANCE OF THUNDERSTORMS. SOME OF THE STORMS MAY
PRODUCE
WIND GUSTS GREATER THAN 35 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AREAS OF DENSE FOG WILL BE POSSIBLE MONDAY THROUGH TUESDAY ACROSS
THE ENTIRE LAKE.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY
NIGHT WITH THE POTENTIAL FOR SEVERE WEATHER DURING THIS SAME TIME
PERIOD. THE MAIN SEVERE WEATHER THREATS WILL BE WIND GUSTS
GREATER THAN 35 KNOTS AND LARGE HAIL.

&&

MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:25 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Lee, McHenry, Ogle, Winnebago65 min
May 19, 9:22 PM CDTSevere Thunderstorm WarningLOTBoone, Cook, DeKalb, DuPage, Kane, Kendall and 3 more68 min
May 20, 1:00 AM CDTSpecial Weather StatementLOTBoone, Ogle, Winnebago45 min
May 20, 12:10 PM CDTSmall Craft AdvisoryLOT9 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.